As codeine use is not as stigmatised as other opiates, it is used by many people who would not perceive themselves as addicts. The overdose effects are also atypical, with the traditional slip in unconsciousness rarely encountered. Restlessness, nausea, confusion and disorientation, as well as chest pain and palpitations, are reported and ultimately, respiratory failure. The gender, Body Mass Index, age, weight and the tolerance of the individual are, as ever important, but a key guideline is not to increase the dose by more that fractions of the highest dose you know you are tolerant to and not to use alone. There is debate on the LD 50 (dose sufficient to cause death in half the population) of codeine, but generally for initiates 300 mgs may be prove fatal, although a chronic user could tolerate many times as much. As with all opiates, if it is possible keep some Narcan at hand. Do not mix with other CNS depressants.